# SDR 2006UALA00141

- Difficulty date: January 27, 2006
- Submitted: January 31, 2006
- Operation: Air carrier
- Aircraft: N121UA
- Make and model: Boeing 747422
- Aircraft serial: 29167
- Aircraft time: 27,903 hours, 3,475 cycles
- Engine: Pwa PW4056
- Engine time: 52,684 hours, 6,815 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fire
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: A, J
- Precautionary procedure: E, A

## Discrepancy

SHUT DOWN NR 1 ENGINE AFTER TENNIS BALL SIZE FIRE BALL ON TOP OF TAILPIPE BEHIND AFT STRUT.  APPROXIMATELY 1 HOUR AND 20 MINUTES OUT OF PEK THE FLIGHT SHUT DOWN NUMBER 1 ENGINE AFTER VISIBLE FIRE BY PASSENGER AND FIRST OFFICER.  FIRST OFFICER NOTICED A TENNIS BALL SIZE FIRE BALL ON TOP OF TAILPIPE BEHIND AFT STRUT.  FIRE BOTTLES WERE USED.  RETURNED TO PEK AND MADE A NORMAL LANDING.  THE LOOSE DARK RED SEAL FLAPPING IN THE AIRSTREAM ILLUMINATED BY NAVIGATION LIGHTS MADE IT APPEAR AS IF THE AREA WAS ON FIRE. SEAL WAS REPLACED.
